MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. DELTEC PROPORT PORTS IMPLANTABLE ACCESS SYSTEMS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD; INC. DELTEC PROPORT PORTS IMPLANTABLE ACCESS SYSTEMS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 21-4155-24
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Extravasation (1842); Infiltration into Tissue (1931)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One video was returned for analysis.From review of the video, it was observed that the plastic port assembly was loose.Relevant documents and manufacturing process were reviewed and deemed adequate.The ultrasonic weld operation, visual inspection process, set-up of ultrasonic welder, and training records were reviewed; no discrepancies were found.Based on the evidence, the complaint was confirmed.The root cause was found to be from manufacturing as the lack of knowledge of the operation of the welding machine and lack of process controls in the ultrasonic machine.
 
Event or Problem Description
Information was received indicating that a patient receiving chemotherapy through a smiths medical deltec® proport ports implantable access system was noted to have infiltration and leakage into their tissue.Subsequently, the port was explanted and discarded with no further adverse effects.

Brand Name
DELTEC PROPORT PORTS IMPLANTABLE ACCESS SYSTEMS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9730095
Report Number3012307300-2020-01365
Device Sequence Number19368016
Product Code LJT
UDI-Device Identifier10610586012594
UDI-Public10610586012594
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K994216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model Number21-4155-24
Device Catalogue Number21-4155-24
Device Lot Number3736572
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2020
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;